I understand to a degree, BUT keep in mind….
that they could be ‘connected’ [called ‘paraneoplastic neuropathy’] or not…
I realize this as 24 months after I was diagnosed w/the CIDP, I was diagnosed w/the BC [tho only stage 1]. Docs don’t normally connect nor test for cancer factors [even IF cancers are common in a family history] because the odds are simply to great – I know that I was not and I don’t complain. Tho any cancer, while ‘hatching’ [that’s what I call it] can wreak all sorts of havoc on us? AND, to make things worse? It can hatch for up to 7-8 years before showing it’s ugly head!
I had BC – I specifically asked the surgeon to CUT the nerves there, while others worry about ‘feeling’ etc? I have, like many others here FELT my nerves DIE and then try to regrow… I didn’t want to hurt more in such a sensitive area. Because I was stage 1, and had been on IVIG a while my ‘tumor’ was called a ‘tame one’. I am now almost 4 years out on the post-treatments, but they’ve done a number vis-a-vis osteo…
I guess the only other thing I could suggest is that IF you have ANY nerve tests? Be sure that you are NOT COLD! It has been documented that being too cold can provide false normals as being cold will slow the nerves as they ‘conduct’. My advise here? Bring a blankie? I know one testor was surprised when my toes were turning BLUE during a test [the room was cold?], need I say more?
As I’ve just written to another? Go in with a NOTEPAD and 5-7 [no more-their minds just can’t handle it?] questions and ASK! Go down the list and be clear in checking off and making notes….Sometimes? Think it scares them? Other times I believe that it earns their respect as you are organized and WANT to get better.
For me? IVIG worked during my first loading dose beautifully! And has enabled me to cope with life pretty well. So there is hope. But, then, I was on the IVIG BEFORE cancer was found and it possibly helped keep the cancer contained [tho some studies indicate such? They are small and inconclusive[
Do also take a look at the post-cancer meds you are on and their side-effects…. either chemo or the meds are notorious neuropathy side effect issues. They never elaborate on this issue, DUH?
Your GP sounds like the kind we ALL would love to have! Hug him and tell him a solid THANK YOU! Last thing? Take a good calcium supplement, one w/magnesium and vitamin D! Bone loss w/all this stress going on is inevitible. I am now in a wheelchair only following a big-bad fracture requiring major surgery that will not get me thru airport security screeners…. I’ve been taking it, but apparently? Not enough.
My heart is with you, I got [I]that[/I] tee shirt and well, honestly it doesn’t FIT!
Keep faith in your instincts – learn and question….